Severe adverse effects related to dermal exposure to a glyphosate-surfactant herbicide

Clin Toxicol (Phila). 2013 Feb;51(2):111-3. doi: 10.3109/15563650.2013.763951. Epub 2013 Jan 30.

Abstract

This is a case of severe chemical burns following prolonged accidental exposure to a glyphosate-surfactant herbicide. The patient developed local swelling, bullae and exuding wounds. Neurological impairment followed affecting finger flexion and sensation with reduced nerve conduction. Imaging revealed oedema of the soft tissue and juxta-articular osteopenia, and a causal relationship to exposure is suggested.

Publication types

  • Case Reports
  • Research Support, Non-U.S. Gov't

MeSH terms

  • Adrenal Cortex Hormones / therapeutic use
  • Adult
  • Alcoholism / complications
  • Alopecia / chemically induced
  • Analgesics / therapeutic use
  • Blister / chemically induced
  • Blister / pathology
  • Burns, Chemical / pathology*
  • Burns, Chemical / therapy
  • Fingers
  • Fluid Therapy
  • Glycine / analogs & derivatives*
  • Herbicides*
  • Humans
  • Male
  • Nervous System Diseases / chemically induced
  • Nervous System Diseases / therapy
  • Occupational Exposure
  • Oxygen Inhalation Therapy
  • Skin / pathology*
  • Surface-Active Agents

Substances

  • Adrenal Cortex Hormones
  • Analgesics
  • Herbicides
  • Surface-Active Agents
  • glyphosate
  • Glycine